Pancreatitis :: Diabetes drug Byetta, exenatide may cause acute pancreatitis
FDA has reviewed 30 postmarketing reports of acute pancreatitis in patients taking Byetta (exenatide), a drug used to treat adults with type 2 diabetes.
An association between Byetta and acute pancreatitis is suspected in some of these cases. Amylin Pharmaceuticals, Inc. has agreed to include information about acute pancreatitis in the PRECAUTIONS section of the product label.
Healthcare professionals should be alert to the signs and symptoms of acute pancreatitis and instruct patients taking Byetta to seek prompt medical care if they experience unexplained, persistent, severe abdominal pain which may or may not be accompanied by vomiting. If pancreatitis is suspected, Byetta should be discontinued. If pancreatitis is confirmed, Byetta should not be restarted unless an alternative etiology is identified.
- « Schizophrenia :: How schizophrenia develops, major clues discovered
- Heart :: Medtronic Sprint Fidelis Defibrillator Leads recalled »
Sub-editorPancreatitis :: Diabetes drug Byetta, exenatide may cause acute pancreatitis
by Sub-editor ( Author at Spirit India )
Posted on October 17th, 2007 at 12:13 pm.
Find more from SpiritIndia on: Health